MAUDE Adverse Event Report: ZIMMER GMBH NCB PP DIS FEM PLT L18H L355MM; TRAUMA, PLATE, BONE

ZIMMER GMBH NCB PP DIS FEM PLT L18H L355MM; TRAUMA, PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had a fracture of the osteosynthesis plate when walking.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4): d10: unknown item #, unknown screw, unkown lot #.G2: report source germany.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient underwent revision approximately 7 months post-implantation due to implant fracture while walking.The plate and screws were exchanged without complications and cancellous bone chips to fracture site.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4): this follow-up report is being submitted to relay additional information.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d9, g3, g6, h2, h3, h6, h11.The plate was returned for investigation together with the screws, and the issue can be confirmed: the plate is fractured into two parts through a screw hole.The surface of the plate that does not face the bone exhibits some scratches but is otherwise inconspicuous.The bone-facing side of the plate has a polished area near the fracture line.The fracture surfaces of the plate shows polished and scratched areas, most likely due to contact of the two surfaces after fracture.Nevertheless, the features on the undamaged area of the fracture surface indicate a possible fatigue fracture.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Medical records were provided and reviewed by a health care professional.The patient is female.Initial left femur open reduction internal fixation.Subsequently, after 7 months was revised due to implant fracture while walking.The plate and screws were exchanged without complications and cancellous bone chips to fracture site.Based on the investigation a fracture of the ncb plate can be confirmed and most likely attributed to fatigue.Since the cause may be multifactorial, consisting of patient- and procedure-related factors, a definitive root cause could not be identified.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NCB PP DIS FEM PLT L18H L355MM
Common Device Name
TRAUMA, PLATE, BONE
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19919333
Report Number0009613350-2024-00328
Device Sequence Number17943950
Product Code HRS
UDI-Device Identifier00889024292918
UDI-Public(01)00889024292918(17)310131(10)3065701
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number0202264118
Device Lot Number3065701
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer08/07/2024
12/05/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date08/27/2024
12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexFemale